MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23405
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a universa firm ureteral stent migrated up a patient's ureter during placement.The stent was placed over a wire, which was used to attempt to pull the stent while the stent was at the bladder neck.An extractor basket was used to retrieve the sent from the ureter, and the stent was successfully placed in the correct position within the ureter to complete the procedure.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, a universa firm ureteral stent migrated up a patient's ureter during placement.The stent was placed over a wire, which was used to attempt to pull the stent while the stent was at the bladder neck.An extractor basket was used to retrieve the sent from the ureter, and the stent was successfully placed in the correct position within the ureter to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation reviews of complaint history, device history record, manufacturing instructions, quality control data and the instructions for use(ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to assure device functionality and integrity prior to shipping.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: potential adverse events migration instructions for use endoscopic placement 1.Pass a flexible wire guide tip to the renal pelvis.2.Using a baseline pyelogram, estimate the proper stent length; add 1 cm to that estimated ureteral measurement.Accurate measurement enhances drainage efficiency and patient comfort.3.Pass the stent over the wire guide through the cystoscope.Under direct vision, advance the stent into the ureter with the stent positioner.Have an assistant hold the wire guide in position to prevent advancement of the wire guide into the renal parenchyma.4.Watch for the distal ink band of the stent to appear at the ureterovesical junction.At that point, halt advancement of the stent.5.As an assistant removes the wire guide, hold the stent in position with the positioner.The stent pigtail will form spontaneously.Note: if necessary, final adjustment can be made with endoscopic forceps.Note: the stent may be removed easily by gentle withdrawal traction using endoscopic forceps.It is unknown if all steps were followed prior to and during stent placement.A specific cause of the complaint could not be established it was not possible to rule out patient anatomy/condition, user/procedural issues and concomitant device use per the quality engineering risk assessment, no further action is required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12821775
Report Number1820334-2021-02503
Device Sequence Number17546667
Product Code FAD
UDI-Device Identifier10827002234052
UDI-Public(01)10827002234052(17)240618(10)14036360
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2024
Device Model NumberG23405
Device Catalogue NumberUFH-624-RT1
Device Lot Number14036360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown